ADVERTISEMENT

Q. Why do I have excessive sweating after stopping the habit of alcohol drinking?

Answered by
Dr. Ramchandra Lamba
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 24, 2018

Hi doctor,

I am a 36-year-old male. I was a daily drinker of hard alcohol for the past four years. I am in depression and anxiety. I consulted a doctor. The doctor gave me Zoloft and Propranolol. Before few days, I have removed a large ganglion cyst from my right wrist. I made a step to stop the habit of drinking alcohol. I started to have sweating from my head profusely and consistently. I had it for two weeks. Now, the sweating from my head has got subsided, and it moved to my legs. I tested for STD and HIV. It came negative. Why do I have sweating like this? Please help.

#

Hi,

Welcome to icliniq.com.

I have gone through your problem, and I can understand your concern. Yes, these symptoms are due to alcohol withdrawal. As you have stopped drinking alcohol, you can have these symptoms along with other symptoms such as tremor, palpitations, anxiety, and other severe withdrawal symptoms such as seizure and delirium. Withdrawal symptoms usually decrease in intensity by one to two weeks. You can take Thiamine and Benzodiazepine.

Benzodiazepine help in reducing these symptoms and promote good sleep. Thiamine is vitamin which is usually deficit in an alcoholic. As you have abstinent around two weeks, you need only a low dose of Benzodiazepine. It will provide adequate sleep and also cause a decrease in sweat. Take tablet Trazodone. It also helps in sleep. You can consult a doctor for a prescription.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can homeopathy help with medicine induced hyperhidrosis?

.. cause hyperhidrosis (excessive sweating), then unless you change them or stop them, sweating will not reduce. Homeopathy can help in the problems for which you are taking medicines such as depression, anxiety or any other problem. If you are overw...   Read full

What can cause hyperhidrosis?

.. excessive sweating could be due to endocrine or hormone related issues. I have explained the causes below. Hyperthyroidism - A simple, non-fasting blood test called TSH (thyroid-stimulating hormone) will help in diagnosing this problem. Acromegal...   Read full

I feel ill and sleepy at daytime. Is this a side effect of Veniz XR?

.. sweating can be caused due to Veniz XR (Venlafaxine). Sweating is the most common side effect of Veniz XR. Daytime sleepiness itself is a separate side effect. Veniz XR causes drowsiness and excessive yawning. As you have been taking Veniz XR for ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.